Alert archive / North Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 29, NWS Raleigh, NC

July 10, 2008Scotland County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 10, 2008, 7:04 PM EDT for Scotland County, North Carolina. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 7:04 PM EDT (23:04 UTC)
Expired
Jul 10, 2008, 10:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:05 PM EDTFLASH FLOOD4 N Laurel Hill, NCLAW ENFORCEMENT REPORTED THAT MARSTON ROAD WAS FLOODED... NEAR MCFARLAND ROAD.
Jul 10, 8:05 PM EDTFLASH FLOOD5 Nw Laurinburg, NCOLD WIRE ROAD WAS REPORTED FLOODED BY THE FIRE DEPARTMENT... BETWEEN SEADS GROVE AND LAUREL HILL.
Jul 10, 8:05 PM EDTFLASH FLOOD5 Wsw Wagram, NCLAW ENFORCEMENT REPORTED US HWY 501 WAS FLOODED... NEAR SCOTCH GROVE ROAD.
Jul 10, 8:45 PM EDTHEAVY RAIN 55 Ene East Laurinburg, NCTHE LAURINBURG-MAXTON AIRPORT ASOS REPORTED 5.00 INCHES OF RAIN HAS FALLEN SINCE 615 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 102309
FFWRAH
NCC165-110200-
/O.NEW.KRAH.FF.W.0029.080710T2304Z-080711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 655 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER SCOTLAND
  COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE THE AREAS SURROUNDING 
MAXTON LAURINBURG AIRPORT... INCLUDING THE CITY OF LAURINBURG.

NEARLY STATIONARY THUNDERSTORMS HAVE ALREADY PRODUCED ONE TO THREE 
INCHES OF RAIN IN EAST CENTRAL SCOTLAND COUNTY... IN THE VICINITY OF 
THE AIRPORT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO 
DEVELOP ACROSS CENTRAL SCOTLAND COUNTY... AND ANOTHER ONE TO THREE 
INCHES OF RAIN IS LIKELY. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3482 7967 3482 7961 3485 7962 3490 7957
      3498 7957 3498 7943 3492 7935 3485 7934
      3481 7934 3479 7932 3477 7932 3468 7941

$$

MWS
2 follow-up statements
000 
WGUS72 KRAH 110021
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT THU JUL 10 2008

NCC165-110200-
/O.CON.KRAH.FF.W.0029.000000T0000Z-080711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-
819 PM EDT THU JUL 10 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SCOTLAND COUNTY...

AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORMS PRODUCING ONE TO TWO INCHES PER HOUR.  
THESE STORMS WERE LOCATED 9 MILES EAST OF LAURINBURG...OR 8 MILES 
WEST OF RED SPRINGS...MOVING EAST AT 10 MPH.

ADDITIONAL RAINFALL AMOUNTS OF ONE TWO INCHES OF RAIN ARE LIKELY IN 
THESE AREAS BEFORE THE HEAVIEST RAIN TAPERS OF AROUND 845 PM. 

MAXTON LAURINBURG AIRPORT RECORDED OVER TWO INCHES OF RAIN BETWEEN 7 
AND 8 PM... AND OVER FOUR AND A HALF INCHES OF RAIN SINCE THE RAIN 
BEGAN AROUND 630 PM. IN ADDITION... DOPPLER RADAR PRECIPITATION 
ESTIMATES INDICATE TWO TO THREE INCHES OF RAIN HAS FALLEN JUST TO 
THE NORTH OF US HIGHWAY 74... ALONG HIGHLAND ROAD. THIS INCLUDES THE 
TOWN OF SNEADS GROVE.

LAW ENFORCEMENT HAS ALREADY REPORTED FLOODING ON OLD WIRE ROAD 
BETWEEN SNEADS GROVE AND LAUREL HILL... AND ON MARSTON ROAD NEAR 
MCFARLAND ROAD.   

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL ALSO CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

LAT...LON 3482 7967 3482 7961 3485 7962 3490 7957
      3498 7957 3498 7943 3492 7935 3485 7934
      3481 7934 3479 7932 3477 7932 3468 7941

$$

MWS/BSD/RLH
000 
WGUS72 KRAH 110158
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT THU JUL 10 2008

NCC165-110204-
/O.EXP.KRAH.FF.W.0029.000000T0000Z-080711T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTLAND NC-
954 PM EDT THU JUL 10 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR SCOTLAND
COUNTY...

HEAVY RAINS FROM EARLIER THIS EVENING IN SCOTLAND COUNTY HAVE ENDED 
AND CREEKS AND STREAMS ARE RECEDING. THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE.

THERE STILL MAY BE PUDDLES OF STANDING WATER ON SOME ROADS FOR A 
TIME. IN ADDITION MUD OR DEBRIS FROM EARLIER FLOODING COULD STILL 
MAKE FOR HAZARDOUS TRAVEL TONIGHT...ESPECIALLY IN THE DARK OF NIGHT. 
RESIDENTS AND MOTORISTS TRAVELING OUT TONIGHT SHOULD BE ON ALERT FOR 
THESE POTENTIAL DANGERS. 


LAT...LON 3482 7967 3482 7961 3485 7962 3490 7957
      3498 7957 3498 7943 3492 7935 3485 7934
      3481 7934 3479 7932 3477 7932 3468 7941

$$

14

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:25 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 10, 3:25 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT THU JUL 10 2008

.SYNOPSIS...
A WARM AND HUMID AIR MASS OVER THE REGION...COMBINED WITH AN UPPER
LEVEL DISTURBANCE...WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING. A WEAK COLD
FRONT WILL DROP SOUTHWARD INTO THE AREA TONIGHT AND MOVE SOUTH OF
REGION LATE FRIDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 255 PM THURSDAY...

THROUGH TONIGHT... SHOWERS AND STORMS ARE STILL LIKELY OVER SOUTHERN
AND EASTERN SECTIONS OF THE CWA INTO TONIGHT... AS PRECIPITABLE
WATER VALUES STILL SIT NEAR 150% OF NORMAL. ENVIRONMENTAL CONDITIONS
REMAIN FAVORABLE FOR A FEW STRONG CELLS THROUGH THIS EVENING...
ALTHOUGH SOME MITIGATING FACTORS EXIST INCLUDING THE WEAK DEEP LAYER
SHEAR (JUST 10-15 KTS)... HIGH FREEZING LEVELS (NEAR 14000 FT)...
AND THE WEAK MID LEVEL LAPSE RATES (AROUND 5.0-5.5 C/KM). BUT WE ARE
SEEING MODERATE DESTABILIZATION AFTER QUITE A BIT OF HEATING THROUGH
EARLY AFTERNOON... WITH SBCAPES UP TO 1500-2500 J/KG ACROSS THE
SOUTHERN TWO THIRDS OF THE CWA. IN ADDITION TO THE POSITIVE
BUOYANCY... BROAD SCALE FORCING FOR ASCENT BY THE INCOMING MID LEVEL
SHORTWAVE TROUGH... NOW PUSHING THROUGH WRN VA/ERN TN. THE MODELS
SEEM TO BE HAVING TROUBLE WITH CONVECTIVE FEEDBACK WITH THIS
FEATURE... WHICH IN TURN APPARENTLY ALLOWS TOO MUCH NEGATIVE
VORTICITY ADVECTION IN ITS WAKE AND SEEMS TO ALLOW EXCESSIVE
COOL/STABLE AIR TO SPILL INTO THE NW PIEDMONT LATE TODAY AND BEYOND.
BUT THIS SHORTWAVE TROUGH... SUPPORTED BY UPPER DIVERGENCE
ASSOCIATED WITH A JETLET OVER NRN WV AROUND MIDDAY... SHOULD STILL
HELP FORCE ENOUGH LIFT TO GENERATE NUMEROUS SHOWERS AND STORMS
MAINLY ALONG/SOUTH OF HIGHWAY 64... STARTING IN THE WESTERN CWA
THROUGH THE REST OF THE AFTERNOON AND SPREADING OVER THE SOUTHERN
AND EASTERN COUNTIES THIS EVENING... WITH A SLOW EXIT OUT OF THE
SOUTHEAST COUNTIES OVERNIGHT AS THE SURFACE TROUGH DROPS INTO THE
SANDHILLS/SRN COASTAL PLAIN. WILL HAVE POPS IN THE CHANCE RANGE OVER
THE NORTH CENTRAL SECTIONS WHERE THE 12Z NAM... WHICH INITIALIZED
THE CURRENT PRECIP FAIRLY WELL... DEPICTS A RELATIVE MINIMUM DUE TO
LESSER INSTABILITY AND THE DRYING EFFECTS OF THE DEEP DOWNSLOPE FLOW
WHICH EXTENDS FROM 925 MB TO 700 MB. AFTER LATE DAY HIGHS FROM THE
MID 80S NW TO LOWER 90S SOUTH... EXPECT LOWS TONIGHT FROM 66
NORTHWEST TO 72 SOUTHEAST.

FOR FRIDAY... THE SURFACE TROUGH SHOULD BE LOCATED ACROSS THE
EASTERN PIEDMONT IN THE MORNING... THEN SHOULD SHIFT SLOWLY
SOUTHEAST AS MID LEVEL STEERING FLOW VEERS IN THE WAKE OF THE
SHORTWAVE TROUGH DROPPING SOUTHEAST. THE MODELS AGREE ON A SURFACE
LOW CLOSING OFF ALONG THE SURFACE TROUGH... MOST LIKELY SOMEWHERE
OVER THE SANDHILLS OR CENTRAL/SRN COASTAL PLAIN... BUT THE MODELS DO
NOT AGREE WELL ON THE PLACEMENT OF PRECIP ON FRIDAY. THE NAM
CONCENTRATES LOW LEVEL MASS CONVERGENCE AND RESULTANT CONVECTION
THROUGH CENTRAL NC... WRAPPING THE BEST PRECIPITABLE WATER (2.3 IN.)
THROUGH THE RALEIGH CWA... WHEREAS THE GFS KEEPS 2.4 INCH
PRECIPITABLE WATER CLOSER TO THE COAST... LIKELY DUE IN PART TO THE
AFOREMENTIONED APPARENT CONVECTIVE FEEDBACK AND THE STABILIZATION
AND DRYING IT ITS WAKE. IT IS DIFFICULT TO TELL SOLUTION WHICH IS
RIGHT... ALTHOUGH THE NAMS MORE WESTWARD-SHIFTED PRECIP LOOKS TOO
OVERDONE CONSIDERING LOWER (MID 60S) SURFACE DEW POINTS ARE WORKING
DOWN INTO THE NORTHERN PIEDMONT. HAVE OPTED TO KEEP HIGH CHANCE POPS
ACROSS THE COASTAL PLAIN AND SOUTHERN CWA FOR FRIDAY... WITH MUCH
LESSER CHANCES ACROSS THE NORTH CENTRAL AND NORTHWEST. WE SHOULD SEE
HIGHS IN THE MID TO POSSIBLY UPPER 80S... ALTHOUGH LOCATIONS THAT
SEE SOME SUN IN THE SOUTHWEST MAY APPROACH 90. -GIH

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...

STILL SOME UNCERTAINTY WITH THE FCST ON FRIDAY NIGHT INTO SAT AS
THE PLACEMENT OF SFC BOUNDARY WILL DICTATE WHERE MOISTURE AND
INSTABILITY NEEDED FOR CONVECTION WILL BE LOCATED. THE SFC
BOUNDARY SHOULD BE OUT OF THE CWA BY LATE FRIDAY EVENING WITH
DRIER AND MORE STABLE AIR FILTERING INTO CENTRAL NC. WILL GO WITH
CHC POPS ACROSS FAR SOUTHERN PORTIONS OF NC FRI EVE AND SLIGHT CHC
ELSEWHERE AND A DRY FORECAST AFTER MIDNIGHT. EXPECT TO SEE SOME
IMPROVING SKY CONDITIONS OVERNIGHT...ESP ACROSS THE NORTH WITH
OVERNIGHT LOWS IN THE MID TO UPPER 60S.

SATURDAY AND SATURDAY NIGHT SHOULD FEATURE MAINLY FAIR WEATHER AS
WEAK RIDGING BUILDS INTO THE REGION AS THE UPPER TROF PUSHES
OFFSHORE. WHILE THE ATMOS DRYS OUT SOME PW VALUES ARE STILL OVER
AN INCH WITH A NE LOW LEVEL FLOW. SO SHOULD SEE A DECENT AMOUNT OF
CLOUDINESS BUT WITH SUPPORT FOR PRECIPITATION. SO PARTLY CLOUDY
SKIES CAN BE EXPECTED. DAYTIME HIGHS SHOULD RANGE IN THE UPPER 80S
WITH LOWS IN THE UPPER 60S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 300 PM THURSDAY...

THE WESTERLIES ACROSS THE US/CANADIAN BORDER APPROACH ON SUNDAY
AND SUNDAY NIGHT AS A DEEPENING TROF DEVELOPS OVER THE GREAT LAKES
REGION. THE TROF IS FAIRLY ROBUST FOR THIS TIME OF YEAR BUT MOST
OF THE ENERGY WILL REMAIN NORTH OF THE REGION. LOW LEVEL FLOW AT
850 CONTAINS A NOTABLE WESTERLY COMPONENT SO DEEP MOISTURE
TRANSPORT INTO THE CAROLINAS IS LACKING. SFC FRONT SWINGS THROUGH
SUN NIGHT AND EARLY MONDAY. CONVECTIVE PARAMETERS WITH MU CAPE
VALUES AROUND 2000 AND MODEST MID LEVEL LAPSE RATES SUGGEST SOME
DECENT CONVECTION IS POSSIBLE. BULK SHEAR VALUES RANGE AROUND 20
TO 25 KTS WITH MORE IMPRESSIVE SHEAR EXPECTED JUST NORTH OF THE
AREA IN VA SO THREAT OF ORGANIZED CONVECTION ACROSS CENTRAL NC IS
MODEST.

WILL INCLUDE A 30 TO 40 POP ACROSS THE AREA ON SUNDAY NIGHT AND
MONDAY AS SFC BOUNDARY APPROACHES. H8 TROF PERSISTS IN THE AREA
THROUGH TUES SO WILL INCLUDE LOW CHANCE POPS ON SUNDAY NIGHT AND
MONDAY ACROSS THE CWA. LINGERING POPS WILL BE KEPT IN SOUTHERN AND
EASTERN LOCATIONS ON MONDAY NIGHT AND TUESDAY.

WEAK TROFINESS PERSISTS AT MID LEVELS TON WED WITH WEAK RIDGING
EVENTUALLY BUILDING IN ON THURS. NW FLOW PATTERN SHOULD KEEP
PRECIP CHANCES LOW BUT ISOLATED AFTN/EVE CONVECTION IS POSSIBLE ON
WED AND THU. WILL KEEP POP JUST BELOW SLIGHT CHANCE FOR NOW. AFTN
TEMPS SHOULD RANGE AROUND 90 DEGREES WITH LOWS IN THE MID 60S TO
AROUND 70.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 255 PM THURSDAY...

VFR CONDITIONS SHOULD HOLD INTO LATE AFTERNOON. STORMS PRODUCING
MVFR/IFR CONDITIONS WILL BE DEVELOPING AND INCREASING IN COVERAGE
SOUTH OF INT/GSO FROM MID AFTERNOON INTO EARLY EVENING... THEN
SHOULD SPREAD TO FAY AND FINALLY TO RWI AFTER NIGHTFALL. EXPECT VFR
AT INT/GSO THROUGH THE NIGHT AS DRIER AIR SHOULD KEEP STORMS OUT OF
THEIR VICINITY. FAY/RWI SHOULD DROP TO MVFR/IFR CIGS AND VSBYS
OVERNIGHT ESPECIALLY WITHIN CONVECTION. CONFIDENCE IS LOWER AT RDU
AS THEY WILL BE ON THE EDGE OF CONVECTION... ALTHOUGH IF STORMS GET
CLOSE... MVFR CIGS ARE POSSIBLE. AS A SURFACE TROUGH DROPS SOUTHEAST
TO THE RWI/FAY AREAS FRIDAY MORNING... THESE AREAS WILL SEE
LIGHT/VARIABLE WINDS AND A LINGERING GOOD CHANCE OF SHOWERS AND
STORMS PRODUCING MVFR CIGS/VSBYS. LIGHT NORTHEAST TO NORTH WINDS ARE
EXPECTED AT INT/GSO/RDU.

LOOKING BEYOND FRIDAY AFTERNOON... VFR CONDITIONS SHOULD PREVAIL
THROUGH MUCH OF THE WEEKEND... ALTHOUGH MVFR CIGS/VSBYS ARE POSSIBLE
IN SHOWERS/STORMS SUNDAY NIGHT INTO MONDAY AHEAD OF A FRONT
APPROACHING FROM THE NORTHWEST.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES
NEAR TERM...HARTFIELD
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 10, 4:39 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
439 AM EDT THU JUL 10 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-110845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
439 AM EDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE
APPROACHES THE AREA FROM THE WEST. A FEW STORMS MAY BECOME
SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS IN EXCESS OF 60
MPH AND HAIL UP TO THE SIZE OF NICKELS. STRONG TO SEVERE
THUNDERSTORMS ARE MORE LIKELY TO OCCUR IN THE SANDHILLS AND
SOUTHEAST COASTAL PLAIN...BETWEEN 2 PM THIS AFTERNOON AND 10 PM
THIS EVENING. IN ADDITION...TORRENTIAL RAINFALL WILL BE LIKELY
WITH ANY THUNDERSTORMS...AND FLASH FLOODING WILL BE POSSIBLE IN
URBAN AREAS AND IN ANY LOCATIONS THAT HAVE RECEIVED SIGNIFICANT
RAINFALL OVER THE PAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON...PRIMARILY IN THE SANDHILLS AND COASTAL PLAIN...
DEPENDING ON THE LOCATION OF A WEAK FRONT EXPECTED TO STALL
ACROSS THE AREA. ANY STORM THAT DEVELOPS MAY PRODUCE BRIEF PERIODS
OF HEAVY RAIN AND GUSTY WINDS. OTHERWISE...HAZARDOUS WEATHER IS
NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE
WEATHER.

VINCENT

In the hours before

Special weather statement, Jul 10, 5:32 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT THU JUL 10 2008

NCZ083-102230-
ANSON-
532 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL MOVE ACROSS ANSON
COUNTY THROUGH 630 PM EDT...

AT 532 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PEACHLAND TO 15 MILES WEST OF WHITE STORE...OR
ALONG A LINE EXTENDING FROM 14 MILES EAST OF MONROE TO MONROE...
MOVING SOUTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WHITE STORE AROUND 540 PM
EDT...MORVEN AROUND 600 PM EDT...MCFARLAN AROUND 605 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MWS
Special weather statement, Jul 10, 6:27 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT THU JUL 10 2008

NCZ083-084-102330-
ANSON-RICHMOND-
627 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN RICHMOND AND ANSON
COUNTIES THROUGH 730 PM EDT...

AT 627 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF LILESVILLE TO MORVEN TO 16 MILES
SOUTHWEST OF MORVEN...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF WADESBORO TO 8 MILES SOUTH OF WADESBORO TO 18 MILES
SOUTHWEST OF WADESBORO...MOVING SOUTHEAST AT 21 MPH.

SOME LOCATIONS AFFECTED INCLUDE MORVEN... MCFARLAN... DIGGS... AND
EAST ROCKINGHAM.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.

RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE
EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING.

MWS
Special weather statement, Jul 10, 7:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT THU JUL 10 2008

NCZ085-102345-
SCOTLAND-
704 PM EDT THU JUL 10 2008

...STRONG THUNDERSTORMS WILL AFFECT SCOTLAND COUNTY THROUGH 745 PM
EDT...

AT 704 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
LAUREL HILL...OR ABOUT 6 MILES NORTH OF LAURINBURG... MOVING TO THE
EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAURINBURG...EAST
LAURINBURG...AND...WAGRAM.

GUSTY WINDS OF 30 TO 40 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH
DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS
SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:55 PM EDTSevere Thunderstorm WarningRAHSampson35 min
Jul 10, 6:31 PM EDTAreal Flood AdvisoryRAHAnson, Richmond119 min
Jul 10, 7:35 PM EDTSevere Thunderstorm WarningRAHScotland55 min

Nearby

Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.